U.S. doctors online nowAsk doctors free
RI
A 20-year-old female asked:

I am on augmentim for 10 days for a sinus infection and have had diarrhea, is it ok to take imodium (loperamide) while on this antibiotic?

1 doctor answer2 doctors weighed in
Dr. Charles Cattano
Gastroenterology 40 years experience
C.difficile needs Rx: C.difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.diff causes pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Florastor may help as probiotic, but a prescription therapy may be needed. Get eval
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 21, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.